Solvability and numerical algorithms for a class of variational data assimilation problems

Guri Marchuk; Victor Shutyaev

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 8, page 873-883
  • ISSN: 1292-8119

Abstract

top
A class of variational data assimilation problems on reconstructing the initial-value functions is considered for the models governed by quasilinear evolution equations. The optimality system is reduced to the equation for the control function. The properties of the control equation are studied and the solvability theorems are proved for linear and quasilinear data assimilation problems. The iterative algorithms for solving the problem are formulated and justified.

How to cite

top

Marchuk, Guri, and Shutyaev, Victor. "Solvability and numerical algorithms for a class of variational data assimilation problems." ESAIM: Control, Optimisation and Calculus of Variations 8 (2010): 873-883. <http://eudml.org/doc/90675>.

@article{Marchuk2010,
abstract = { A class of variational data assimilation problems on reconstructing the initial-value functions is considered for the models governed by quasilinear evolution equations. The optimality system is reduced to the equation for the control function. The properties of the control equation are studied and the solvability theorems are proved for linear and quasilinear data assimilation problems. The iterative algorithms for solving the problem are formulated and justified. },
author = {Marchuk, Guri, Shutyaev, Victor},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Variational data assimilation; quasilinear evolution problem; optimality system; control equation; solvability; iterative algorithms.; variational data assimilation; optimality system; iterative algorithms; method of successive approximation},
language = {eng},
month = {3},
pages = {873-883},
publisher = {EDP Sciences},
title = {Solvability and numerical algorithms for a class of variational data assimilation problems},
url = {http://eudml.org/doc/90675},
volume = {8},
year = {2010},
}

TY - JOUR
AU - Marchuk, Guri
AU - Shutyaev, Victor
TI - Solvability and numerical algorithms for a class of variational data assimilation problems
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 8
SP - 873
EP - 883
AB - A class of variational data assimilation problems on reconstructing the initial-value functions is considered for the models governed by quasilinear evolution equations. The optimality system is reduced to the equation for the control function. The properties of the control equation are studied and the solvability theorems are proved for linear and quasilinear data assimilation problems. The iterative algorithms for solving the problem are formulated and justified.
LA - eng
KW - Variational data assimilation; quasilinear evolution problem; optimality system; control equation; solvability; iterative algorithms.; variational data assimilation; optimality system; iterative algorithms; method of successive approximation
UR - http://eudml.org/doc/90675
ER -

References

top
  1. V.I. Agoshkov and G.I. Marchuk, On solvability and numerical solution of data assimilation problems. Russ. J. Numer. Analys. Math. Modelling8 (1993) 1-16.  Zbl0818.65056
  2. R. Bellman, Dynamic Programming. Princeton Univ. Press, New Jersey (1957).  
  3. R. Glowinski and J.-L. Lions, Exact and approximate controllability for distributed parameter systems. Acta Numerica1 (1994) 269-378.  Zbl0838.93013
  4. I.A. Krylov and F.L. Chernousko, On a successive approximation method for solving optimal control problems. Zh. Vychisl. Mat. Mat. Fiz.2 (1962) 1132-1139 (in Russian).  
  5. A.B. Kurzhanskii and A.Yu. Khapalov, An observation theory for distributed-parameter systems. J. Math. Syst. Estimat. Control1 (1991) 389-440.  
  6. O.A. Ladyzhenskaya, V.A. Solonnikov and N.N. Uraltseva, Linear and Quasilinear Equations of Parabolic Type. Nauka, Moscow (1967) (in Russian).  
  7. F.X. Le Dimet and O. Talagrand, Variational algorithms for analysis and assimilation of meteorological observations: Theoretical aspects. Tellus38A (1986) 97-110.  
  8. J.-L. Lions, Contrôle Optimal des Systèmes Gouvernés par des Équations aux Dérivées Partielles. Dunod, Paris (1968).  Zbl0179.41801
  9. J.-L. Lions and E. Magenes, Problémes aux Limites non Homogènes et Applications. Dunod, Paris (1968).  Zbl0165.10801
  10. J.-L. Lions, On controllability of distributed system. Proc. Natl. Acad. Sci. USA94 (1997) 4828-4835.  Zbl0876.93044
  11. G.I. Marchuk, V.I. Agoshkov and V.P. Shutyaev, Adjoint Equations and Perturbation Algorithms in Nonlinear Problems. CRC Press Inc., New York (1996).  Zbl0828.47053
  12. G.I. Marchuk and V.I. Lebedev, Numerical Methods in the Theory of Neutron Transport. Harwood Academic Publishers, New York (1986).  Zbl0234.65102
  13. G.I. Marchuk and V.V. Penenko, Application of optimization methods to the problem of mathematical simulation of atmospheric processes and environment, in Modelling and Optimization of Complex Systems, Proc. of the IFIP-TC7 Work. Conf. Springer, New York (1978) 240-252.  Zbl0419.49006
  14. G.I. Marchuk and V.P. Shutyaev, Iteration methods for solving a data assimilation problem. Russ. J. Numer. Anal. Math. Modelling9 (1994) 265-279.  Zbl0818.65058
  15. G. Marchuk, V. Shutyaev and V. Zalesny, Approaches to the solution of data assimilation problems, in Optimal Control and Partial Differential Equations. IOS Press, Amsterdam (2001) 489-497.  Zbl1061.65509
  16. G.I. Marchuk and V.B. Zalesny, A numerical technique for geophysical data assimilation problem using Pontryagin's principle and splitting-up method. Russ. J. Numer. Anal. Math. Modelling8 (1993) 311-326.  Zbl0818.65057
  17. E.I. Parmuzin and V.P. Shutyaev, Numerical analysis of iterative methods for solving evolution data assimilation problems. Russ. J. Numer. Anal. Math. Modelling14 (1999) 265-274.  Zbl0963.65054
  18. L.S. Pontryagin, V.G. Boltyanskii, R.V. Gamkrelidze and E.F. Mischenko, The Mathematical Theory of Optimal Processes. John Wiley, New York (1962).  
  19. Y.K. Sasaki, Some basic formalisms in numerical variational analysis. Mon. Wea. Rev.98 (1970) 857-883.  
  20. V.P. Shutyaev, On a class of insensitive control problems. Control and Cybernetics23 (1994) 257-266.  Zbl0809.93022
  21. V.P. Shutyaev, Some properties of the control operator in a data assimilation problem and algorithms for its solution. Differential Equations31 (1995) 2035-2041.  Zbl1030.49500
  22. V.P. Shutyaev, On data assimilation in a scale of Hilbert spaces. Differential Equations34 (1998) 383-389.  
  23. A.N. Tikhonov, On the solution of ill-posed problems and the regularization method. Dokl. Akad. Nauk SSSR151 (1963) 501-504.  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.